Facebook share
LinkedIn share
Google plus share
Twitter plus share
Give Advice
Ask For Advice
Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: woman's viagra

  1. #1
    Member
    Join Date
    Jul 2006
    Location
    Missouri
    Age
    43
    Posts
    59
    Gender
    Female

    woman's viagra

    So My husband and I had a date last night. We went to dinner, a movie and then we went out for dessert. I've been talking about the issues we've been having in the marriage forum, but I don't think that has anything to do with it.

    I have made an appointment to see my GYN. Have any of you been to the Doctor for libido problems? Any advise or what to expect when I go in. I'm very nervous and freaked out. I don't get to go in until Sept. 8th. What do I do until then?

    I've never been lacking in the sex drive zone until now. Am I broken?

  2. #2
    Platinum Member Day_Walker's Avatar
    Join Date
    Jul 2004
    Location
    California
    Age
    37
    Posts
    7,323
    Gender
    Male
    Well the main problem with women's lack of libido, is that its not understood by the medical community. While obviously a low libido can be due to birth control or certain medication but as far as any dysfunction is concerned there isnt a clear diagnosis.

  3. #3
    Platinum Member RayKay's Avatar
    Join Date
    May 2004
    Location
    Middle of Canada
    Age
    40
    Posts
    12,868
    Gender
    Female
    No, you are not broken. Many many women have libido problems, though most just think it's the way women work (but there are ways to address it) and sometimes doctors can be less than helpful about it unfortunately (important to find one whom DOES care and is interested in women's health and sexuality).

    Are you on any current forms of birth control or medication?

    Depression, lack of sleep, lack of physical health can all affect your libido as well. Remember sex is 90% mental, you have to be feeling it to FEEL it. So does hormonal imbalances, the onset of menopause, and so forth.

    I think the first thing is to rule out these, THEN, if it is none of those, you can look into supplemental testosterone (ie creams) which can help raise libido. But if you are depressed or it's a side effect of medication, or poor health or depression, it may not work too well.

    Just when you talk to the doctor, be open and honest about your concern, and don't let them say "it's normal" without any type of recommendations..if they do that, see another doctor or get a referral. Don't be nervous and freaked out - it's your body, and it's important for you. There is no reason to be nervous or freaked out.

  4. #4
    Platinum Member BellaDonna's Avatar
    Join Date
    Dec 2004
    Location
    U.S.
    Posts
    9,100
    Gender
    Female
    Are you on any current forms of birth control or medication?
    That can definitely play a role in this.

    If you happen to be on oral contracpetives, they can really dull your libido.

    I'm been on the pill for 11 years and plan on stopping this month after my last pack. I find the pill has been making me more and more sluggish. I still have a sex drive- but I have a feeling the pill is really dulling it and that it could be better.

    When you go to the doctor- they may do a general exam and take bloodwork to check your horomone levels, and ask general questions. They may not have any real answers for you at that appointment- but it's good to get the bloodwork done to see what's going on. If they can't help shed light on the issue or provide you with medical reasons, a sex therapist may be worth looking into next.

    On another note I'm glad that you and your husband had a nice evening together.

    BellaDonna

  5.  

  6. #5
    Platinum Member RayKay's Avatar
    Join Date
    May 2004
    Location
    Middle of Canada
    Age
    40
    Posts
    12,868
    Gender
    Female
    Just further to Bella, when women are given the pill or other hormonal birth control they are rarely told the sexual side effects...or if they are they are told they are temporary. And when you get the pill at 16 or 17, you may never even KNOW they affect your libido. Doctors will often say "it's normal" or not because of the pill, or to deal with it (sigh...).

    I was on pill for 10 years, it was only last 3 or 4 years I noted my libido was not the same. It was there, but yes, more..."dull". My mind and heart wanted it, but my body did not always feel like following! If I brought it up with doctors, they just tried putting me on a different pill.

    I went off the pill this spring for multiple reasons (breast cancer risk, libido, wanting to go on non-hormonal methods, and a few other long term effects I was noticing...) and I can truly notice now what an impact the pill had on my libido.

    I am not against the pill, I am however all for being aware, listening to your body and making right choice for you based on all the information that is out there.

  7. #6
    Member
    Join Date
    Jul 2006
    Location
    Missouri
    Age
    43
    Posts
    59
    Gender
    Female
    Well as I discussed in precvious threads, I have been a little depressed since the wedding. I am actually on the BC Patch. I have also gained about 15-20 lbs over the past year, which is also effecting my sexual body image. So yes all the things you mentioned are pretty much it.

    My GYN is awesome. I’ve been seeing her since I was 14 and she has always been helpful. I really hope she can get me back in the right direction.

  8. #7
    Platinum Member RayKay's Avatar
    Join Date
    May 2004
    Location
    Middle of Canada
    Age
    40
    Posts
    12,868
    Gender
    Female
    Originally Posted by PHillwife
    Well as I discussed in precvious threads, I have been a little depressed since the wedding. I am actually on the BC Patch. I have also gained about 15-20 lbs over the past year, which is also effecting my sexual body image. So yes all the things you mentioned are pretty much it.

    My GYN is awesome. I've been seeing her since I was 14 and she has always been helpful. I really hope she can get me back in the right direction.
    I would definitely look at how the patch may be affecting you then, the patch actually releases higher doses of estrogen into the body than was previously thought. This can drastically affect your libido as it actually binds the testosterone (and your sex drive along with it!).

    And I know you have been down since wedding, but don't discount the hormones as being part of this depression, and not blaming the relationship automatically. Hormonal birth control can also cause depression (at least low grade apathy) and anxiety. I know for me, I discovered my low grade depression and just feeling of being "numb" was as it turns out, caused by my pill. Once I went off it, I immediately felt a cloud lifted, and happier in life and in my relationship. Maybe this is not the case here, maybe it is problems in relationship, but don't underestimate the influence messing with our endocrine system (ie taking hormones) can have on our overal physical & emotional health.

    The weight gain won't help your body image either as you said. This can be partially due to the patch, but also lifestyle, so look at both factors. Being in good physical shape and health improves body confidence, self esteem and your sexual prowess and confidence.

    Try reviewining the contraception forums at link removed for more discussion on the effects birth control can have on mood, relationships and libido. There are some great threads by women there whom found hormonal birth control affected feelings towards their partners, as well as their sexuality.

  9. #8

    Join Date
    May 2006
    Posts
    2,449
    Gender
    Male
    Originally Posted by PHillwife
    Well as I discussed in precvious threads, I have been a little depressed since the wedding. I am actually on the BC Patch. I have also gained about 15-20 lbs over the past year, which is also effecting my sexual body image. So yes all the things you mentioned are pretty much it.

    My GYN is awesome. I’ve been seeing her since I was 14 and she has always been helpful. I really hope she can get me back in the right direction.
    Please have a look at this: Accept Your Body and Learn to Have a Positive Self Image

    More stuff in: Wicked.

    Patience and persistence.

  10. #9
    Platinum Member BellaDonna's Avatar
    Join Date
    Dec 2004
    Location
    U.S.
    Posts
    9,100
    Gender
    Female
    In some cases- if you do not feel physically well and you've notived rapid weight gain- (15-20 lbs in a year is significant) you should not just "accept" your body. there could be something medically serious going on there, like a thyroid imblance, diabetes, reaction to medication.

    It's important to talk to a professional doctor.

    BellaDonna

  11. #10
    Gold Member arwen's Avatar
    Join Date
    Jul 2004
    Location
    The Netherlands
    Age
    39
    Posts
    5,914
    Gender
    Female
    I agree with Bella. Your health is the most important here, rapid weight gain can be a symptom of a bad reaction the hormones in the pill, or because of other causes. Slow thyroid is just one thing that could cause it. In addition, it's not healthy to be too much overweight. Maybe you should change pills, not all females respond the same to the same doses of hormones. Try a lighter pill maybe?

Page 1 of 2 12 LastLast

Give Advice
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •